Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 26, NWS Jacksonville, FL

April 14, 2021

NWS Jacksonville, FL issued this small craft advisory at Apr 14, 2021, 3:13 PM EDT. It took effect at Apr 14, 2021, 5:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2021, 3:13 PM EDT (19:13 UTC)
In effect from
Apr 14, 2021, 5:00 PM EDT
Expired
Apr 15, 2021, 2:43 AM EDT
In force
10 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

494 
WHUS72 KJAX 141913
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
313 PM EDT Wed Apr 14 2021

AMZ450-452-470-472-150300-
/O.NEW.KJAX.SC.Y.0026.210414T2100Z-210415T0300Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
313 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...Frequent wind gusts up to 30 knots.

* WHERE...All Southeast Georgia coastal waters from Altamaha 
  Sound GA to Fernandina Beach FL out to 60 NM and Coastal 
  waters from Fernandina Beach FL to St Augustine FL out to 60 
  NM.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
608 
WHUS72 KJAX 150059
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
859 PM EDT Wed Apr 14 2021

AMZ450-452-150200-
/O.CAN.KJAX.SC.Y.0026.000000T0000Z-210415T0300Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
859 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

AMZ474-150900-
/O.EXB.KJAX.SC.Y.0026.000000T0000Z-210415T0900Z/
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
859 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT THURSDAY...

* WHAT...South winds around 20 kt with gusts up to 30 kt and seas
  5 to 7 ft.

* WHERE...Waters from St. Augustine to Flagler Beach FL from 20 
  to 60 NM.

* WHEN...Until 5 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ470-472-150900-
/O.EXT.KJAX.SC.Y.0026.000000T0000Z-210415T0900Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
859 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT THURSDAY...

* WHAT...South winds around 20 kt with gusts up to 30 kt and seas
  5 to 7 ft.

* WHERE...Waters from Fernandina Beach to St. Augustine FL from 
  20 to 60 NM and Waters from Altamaha Sound GA to Fernandina 
  Beach FL from 20 to 60 NM.

* WHEN...Until 5 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
512 
WHUS72 KJAX 150643
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
243 AM EDT Thu Apr 15 2021

AMZ470-472-474-150745-
/O.CAN.KJAX.SC.Y.0026.000000T0000Z-210415T0900Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
243 AM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 1:48 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 14, 1:48 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
148 PM EDT Wed Apr 14 2021

.AVIATION...
[Through 18Z Thursday]

VFR conditions expected to prevail through most if not all TAF
period. Scattered to broken high clouds continue and should
continue to decrease a bit. Disturbance aloft will move in tonight
and Thursday resulting in increasing clouds and lower ceilings
later tonight roughly to near 8-10 kft. Precip with this
disturbance expected to hold off until Thursday after about 12Z
have included some VCSH and PROB30 for showers at this time.
Southerly winds continue this afternoon and will increase further
for the coastal TAFs due to the east coast sea breeze. Winds will
then diminish later tonight and become southwest through Thursday
morning.

&&

.PREV DISCUSSION [1000 AM EDT]...

.NEAR TERM [Through Tonight]...

A shortwave was across the eastern Gulf of Mexico early this
morning, and it will continue to move southeast across central and
southern Florida today. Another shortwave will move eastward
across the northern Gulf coast and over the area this evening,
bringing an increase in mid/high clouds. An additional shortwave
will move across the northern Gulf coast tonight, reaching the
western Florida Panhandle by daybreak on Thursday. At the surface,
high pressure will briefly strengthen just east of the region
this morning before being shunted to the southeast this afternoon.
A cold front across the Southeast will slide southward to central
Georgia by daybreak on Thursday.

The pressure gradient will increase today due to the strengthening
high pressure, with south to southwest winds prevailing. Sea
breeze boundaries will move inland along both coasts this
afternoon, with breezy southeast winds at the east coast beaches
in the mid to late afternoon. An isolated shower cannot be ruled
out along the east coast in the late afternoon to early evening
due to the sea breeze merger and aided by the shortwave energy.
Otherwise, dry conditions and warm temperatures are expected,
with highs in the mid to upper 80s across the interior and around
80 at the beaches.

Winds will diminish in the evening, with dry conditions expected
across northeast Florida overnight. There is a chance that showers
could move into interior southeast Georgia before daybreak on
Thursday ahead of the cold front. Overnight lows will be mild in
the low to mid 60s.

.SHORT TERM [Thursday Through Friday]...

A cold front will extend across central Georgia from a surface low
off the coast of the Carolinas on Thursday. A pre-frontal
shortwave will spread showers and storms from northwest to
southeast through the day on Thursday. The slowly advancing cold
front will press down from out of the north and stall over north
central Florida on Friday. With the boundary near our Florida
zones, the best chance for rain will be south of I-10 with
southeast Georgia potentially being mostly dry as brief high
pressure builds in from the north. Another batch of shortwaves
move into the area spreading the next round of showers Friday
night. Temperatures cool below normal on Friday with the frontal
passage.

.LONG TERM [Saturday Through Wednesday]...

Unsettled weather through early next week as multiple shortwaves
pass through the area and interact with a lingering frontal
boundary stretching across northern Florida. Rounds of showers and
storms will affect the area each day. Moist flow and instability
over the region could lead to heavier showers and storms
developing throughout the period with the potential for
significant rainfall accrual especially where storms train.
Temperatures will be below to around normal with highs in the
70s/80s and lows in the 50s/60s.

.MARINE...

High pressure will build offshore of the southeast Atlantic coast
today. SCEC conditions for winds and seas are expected this
afternoon and tonight. A cold front will approach from the north
tonight and slowly edge south over the local waters through
Thursday. The frontal boundary will meander over Florida Friday
into the weekend with a return of unsettled weather over the local
waters.

Rip Currents: Moderate risk of rip currents at the beaches today.
Moderate risk of rip currents at the northeast Florida beaches

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  62  77  53  73  54 /  30  60  10  10  40
SSI  66  80  59  72  61 /  10  50  30  10  30
JAX  63  84  61  76  60 /  20  40  30  20  30
SGJ  65  85  63  74  61 /  10  30  30  30  20
GNV  62  83  61  78  59 /  10  40  30  30  20
OCF  61  85  64  81  62 /   0  30  30  40  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.